I have just started taking Lialda. I previously took Asacol. I enjoy the Lialda because I was taking 3 pills three times a day with Asacol and now I only take 4 pills once a day with Lialda. I haven't been on the Lialda for very long, but so far the results are good. I'm not sure that it is better than Asacol, but I think it is easier and equal in performance. You might ask your doctor if they have any prescription cards for Lialda. My doctor was given cards from Lialda, which you can use with your insurance. The cards allow you to never pay more than $25 for a month's supply of Lialda. Otherwise, it is extremely expensive. It will depend on your insurance on what it will cost, but before the card and after insurance, it was going to be $497 for me.
Sigh...I tried Lialda for a month...the headaches were insane! My doc switched me to Asacol...my body wouldn't absorb them. So, I'm on my third med...Apriso...$248 for a one month supply! I don't see any real difference with anything so far...
I've never tried anything but Lialda. I'm not sure what it does for me though because I still get stomach pain but I'm in remission... Mine costs $60 a month with insurance. The website gives you a free 30 trial. I'm still trying to find the only pay $25 card. Mine expired.
Lialda works very well for me. Been on it for over a year total time here. I think I recall having headaches at first, then again I do have Migraines and am already taking Topamax for that so maybe I am just immune to the head pain. But Headaches are a common side effect/complaint of the Lialda.
Definitely worth sucking it up for as long as possible; Headaches should go away in due time. Try taking it at night AND with some food.
IMO, Lialda is far superior to Asacol. Though newer to the market. Not to mention just having to take it once a day, rather than 6 or times daily with Asacol. (Still considered by many GIs the "Gold Standard")
I tried a run with Asacol (Switched GIs and for whatever reason he wanted me to try Asacol). It made me bleed like a pig and shed like a dog. Went back to Lialda in no more than 6 months time. 25/White/Female.
Asacol has dairy in it! I was prescribed it for the past two and half months i asked my doctor twice if it contained dairy of which i had elimitated out of my diet over a year ago my symptoms continued to worsen over the last two months ....my gastro raised my dose from three 800 tabs once a day to double the amount! I am happy to say i only tried it for two days and gave up bc of the side effects! Two days after being off asacol bleeding cramping headache everything stopped... . I was actually on a 20 day spell of bleeding in my still adacol continued to make me bleed!!!! I am all holistic and feel great today is day 7 off that horrible medication
I am 17 years old. I have been diagnosed with UC since I was 4. I have tried lialda and to be honest yes it is most convient, but it has many down turns it made my hair fall out everyday after I started taking it little tufts of hair would fall out. Yes asacol is more difficult it is has worked very well for me so far but lately I feel like it hasn't been working as suffciently as it used to so my GI changed me to this new medicine called Apriso that works really well and it comes with a co pay but still its a little high priced. I have plenty of experience with medication and such and for your card for lialda contact your GI doctor and they should be able to help you.
I have been on asacol for a couple of years. It used to work really well but now does not so I am going to try the Lialda. Asacol already gived me migranes so not too worried about that part with the Lialda.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.